tendon injuries will be highlighted in a new "boxed warning" for all oral and IV quinolones (ciprofloxacin, etc)

The risk of tendon injuries will be highlighted in a new "boxed warning" for all oral and IV quinolones (ciprofloxacin, etc).

Patients taking quinolones have a 3 to 4 times higher risk of tendon rupture. The risk is still small...roughly 1 in 10,000 or less. But it can be debilitating if it occurs.

Most cases involve the Achilles tendon in the heel...but tendons in the shoulders, arms, and hands can also be affected.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get quote